MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. EP-WORKMATE¿ SCU-SIGNAL CONDITIONING UNIT (AMPLIFIER), 120 CHANNEL; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

ST. JUDE MEDICAL, INC. EP-WORKMATE¿ SCU-SIGNAL CONDITIONING UNIT (AMPLIFIER), 120 CHANNEL; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Model Number 100019203
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation results will be provided in a subsequent submission.
 
Event or Problem Description
During a supraventricular tachycardia ablation procedure a cancellation occurred.Following patient prep, the amplifier was powered on and intermittent connection occurred.The amplifier and media converter were power cycled without resolution.The fiber optic and ethernet cables were replaced and the issue still did not improve.The procedure was cancelled with no adverse patient consequences.
 
Additional Manufacturer Narrative
One workmate claris amplifier with was received.The workmate claris amplifier was powered on and successful communication was established with the test standard workmate claris computer.However, the communication dropped and an error ¿amplifier disconnected¿ message was received on the live screen of the workmate claris system indicating that the communication between the workmate claris system and the amplifier terminated unexpectedly.During the evaluation, the amplifier status was reviewed including the single board computer (sbc) temperature and voltage sensors.The amplifier status revealed fluctuating microprocessor core temperature that exceeded the predetermined limit during operation.As designed, the single board computer initiated a system shutdown as the microprocessor operating temperature approaching a predefined threshold.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with abbott specifications and procedures.Based on the information provided to abbott and the evaluation performed, the returned amplifier intermittently loss communication with the work mate claris computer due to the single board computer (sbc) temperature fluctuation exceeding the predetermined limits.Using a test standard sbc, the communication tests was performed for several hours and no interrupted or loss of communication was observed.The root cause of the intermittent connection and subsequent cancelled procedure was isolated to an intermittent sbc board.

Brand Name
EP-WORKMATE¿ SCU-SIGNAL CONDITIONING UNIT (AMPLIFIER), 120 CHANNEL
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
one st. jude medical drive
st. paul MN 55117
MDR Report Key8950654
Report Number2184149-2019-00157
Device Sequence Number2418182
Product Code DQK
UDI-Device Identifier05415067003119
UDI-Public05415067003119
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K151911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number100019203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer09/16/2019
Initial Report FDA Received Date08/30/2019
Supplement Report FDA Received Date09/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;